| Model Number |
7209485 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during a meniscus repair procedure, the distal wires of the meniscus mender ii broke and fell into the patient's joint.The pieces were removed from the patient with a gripper.Surgery was completed after a non-significant delay using a back-up device instead.No further complications were reported.Patient's status is good.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was returned to the designated complaint unit for independent evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device drawings found a stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.This design change was implemented as a result of a corrective action initiated to address the reported issue.A visual inspection of the returned device found that it is not in its original packaging.The suture retriever was returned with the wire snare untwisted and fractured from the shaft.The other suture retriever and needles were not returned.The complaint was confirmed, and the root cause was associated with device design.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A corrective action for this failure mode is in place.